What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 10, 2:38 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 10, 2:38 PM MST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
338 PM MDT Wed Apr 10 2019
.SHORT TERM...(This evening through Thursday)
Issued at 336 PM MDT Wed Apr 10 2019
...First phase of the storm has occurred, with the second phase
poised to start...
Currently...Very dynamic weather day across the forecast area, as
the upper low pressure trough axis has moved into western CO.
Surface cold front has surged south across much of the Plains, with
the front roughly from Pueblo down into Eastern Las Animas County
out to Springfield. As of 3 pm, pcpn was changing over from liquid
to frozen across northern El Paso County, with frequent gusts of 35-
40 mph.
Tonight...Models indicate that the upper low moves across CO
tonight. It strengthens as it pushes into eastern CO through the
evening, reaches western KS by midnight, then pushes up into
southern NE by early Thu morning. This track and timing is in line
with ongoing highlights, with heavier snow amounts over the higher
terrain, strong north winds for much of the eastern Plains, and the
combination of strong winds and snow creating blizzard conditions
for the Palmer Divide and Monument Hill. The one potential issue
with the ongoing forecast is the fact that current satellite imagery
and rapid update models are showing the upper low a bit farther west
than originally anticipated. This slower movement could mean a
slower start to the truly high winds, which are at the moment
expected between a time window of 7 pm tonight through approximately
5 am tomorrow morning. Regardless, harsh conditions are expected
overnight tonight and travel should be restricted or postponed if at
all possible. Low temps tonight are forecast to drop into the 20s
for most locations, and teens to single digits for the higher
terrain. Overnight wind chills will drop into the zero to 10 degree
range for much of the Plains.
Tomorrow...The system slowly exits the region, reaching northeastern
NE by the afternoon. Winds will remain strong out of the north to
northwest through the morning, then start diminishing through the
afternoon from west to east. Showers will start shutting down across
the Plains as well after midday, though some shower activity will
linger throughout the day over the higher terrain. Plan on a cooler
day, with highs only climbing into the 40s for most locations, and
20s and 30s for the higher terrain. Moore
.LONG TERM...(Thursday night through Wednesday)
Issued at 336 PM MDT Wed Apr 10 2019
Thursday night-Friday...Northwest flow aloft moderates Thursday
night and becoming more west to southwest through the day Friday, as
the strong vertically stacked system across northeastern Nebraska
continues to lift north and east of the region, and secondary digs
across the Great Basin. With that said, should see isolated to
scattered showers, mainly over and near the higher terrain,
diminishing through the evening, with only light accumulations
expected. Gradient winds continue to diminish through the late
afternoon and evening, with light upslope winds developing through
the overnight, with some possible low clouds developing near the
higher terrain, especially in the Pikes Peak region. Otherwise,
overnight lows will be below seasonal norms, mainly in the teens and
20s, except single digits at the peaks. Models continue to indicate
scattered showers, with a few embedded thunderstorms, developing
over and near the higher terrain late Friday morning and into the
afternoon, as the secondary energy carves out a broad upper trough
across the Rockies. Could see a few inches of accumulation, under
the heaviest showers, with snow levels rising to between 6000 and
7000 feet through day, with highs again well below seasonal levels,
in the 40s and 50s across the lower elevations, and mainly 20s and
30s across the higher terrain.
Friday night-Saturday night...There are some differences in the
models on how far south the main energy of the secondary system
digging across the Rockies goes, however, most dig the main energy
into south central New Mexico Friday night, which continues to lift
north and east into western Texas through the day Saturday and
Saturday night. However, with cold air aloft and weak upslope flow
continuing, should see scattered showers over and near the higher
terrain Friday night and Saturday, with a few showers trying to
spread east across the Southeast Plains through the day Saturday.
Could see more accumulations of 1 to 4 inches through the day
Saturday, again greatest amounts over the higher terrain. Showers to
diminish and end late Saturday afternoon and evening, with more
subsident northwest flow developing across the region. Temperatures
to remain well below seasonal levels with highs in the 40s to near
50 across the lower elevations and lows mainly in the 20s and 30s.
Sunday-Wednesday...Warmer and drier weather expected Sunday and
Monday with a moderate westerly flow pattern developing ahead of the
next system taking aim on the Rockies. Models generally agree this
system will be fairly progressive with a broad upper trough moving
across the area Tuesday and Wednesday, bringing rain and higher
elevation snow, to the area once again.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 336 PM MDT Wed Apr 10 2019
Strong winds and widespread precipitation is still expected over the
majority of south-central and southeastern Colorado from late this
afternoon into Thursday morning.
For KALS: Overall, VFR conditions are anticipated during the next 24
hours with some lower clouds expected at times, with balance of
ceilings generally remaining VFR. In addition, southwest to west
winds gusting to around 35 knots at times is projected into this
evening before switching to a north wind, and diminishing later
tonight. Rain or snow showers will also be likely at times near KALS
into tonight, although higher amounts of measurable precipitation at
KALS is not that likely.
For KCOS and KPUB: Strong northerly component winds gusting around
50 knots at times are anticipated at both the KCOS and KPUB taf
sites from tonight into Thursday morning. In addition, a period of
generally light to possibly moderate rain showers switching to snow
showers at both sites is still projected this evening, followed by
blowing snow at KCOS into the early morning hours. Conditions
ranging from MVFR to patchy IFR conditions are anticipated tonight,
with conditions improving after midnight at KPUB and around sunrise
Thursday at KCOS.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until noon MDT Thursday for COZ085-086-089-093-
095>098.
Winter Weather Advisory until 3 AM MDT Thursday for COZ087-088-
094.
High Wind Warning until noon MDT Thursday for COZ094-099.
Winter Weather Advisory until noon MDT Thursday for COZ073-075-
080.
Winter Storm Warning until noon MDT Thursday for COZ058-060-081-
082.
Winter Weather Advisory until 6 AM MDT Thursday for COZ066-068.
Blizzard Warning until noon MDT Thursday for COZ084.
&&
SHORT TERM...MOORE
LONG TERM...MW
AVIATION...MOORE
Hazardous weather outlook, Apr 10, 4:36 AM MST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
536 AM MDT Wed Apr 10 2019
COZ058>089-093>099-111145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
536 AM MDT Wed Apr 10 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
A storm system will bring blizzard conditions to parts of the
plains along with heavy snow in the mountains. In addition, high
fire danger and strong gusty winds will occur over the plains
today and tonight.
This morning into the early afternoon, southwest winds will by gusty
across most of the forecast area, with gusts as high as 50 mph
across the plains along and south of HWY 50. The strong winds will
combine with low RH values to create critical fire weather
conditions.
A cold front will accelerate south across the eastern Colorado
plains this afternoon and tonight. Behind the front, north winds
will gust as high as 50-60 mph. Rain will quickly transition to snow
behind the front as temperatures quickly drop. Snow will be heaviest
in northern El Paso and Teller Counties, where 2-6 inches are
expected. The strong winds and moderate to heavy snowfall will cause
significant blowing and drifting of snowfall, including blizzard
conditions, causing treacherous travel conditions. These conditions
will last from the late afternoon through the evening. Snow
accumulations and intensity from Colorado Springs to Pueblo will be
much less significant, with up to one inch expected. Further south
across the Raton Mesa, 2-6 inches may also be possible with gusty
winds, though not as strong as up north. Finally, 1-3 inches of snow
accumulation will be possible over the rest of the eastern plains.
For the mountains, 6-12 inches of snowfall is forecast over the
central mountains, with 4-8 inches expected over the rest of the
mountains, and generally around an inch total in the high valleys.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Blizzard conditions over the Palmer Divide early Thursday morning
will be decreasing. Strong gusty winds will continue over most of
the plains through the day, slowly decreasing during the
afternoon. Snow showers will be possible in the mountains,
especially the southern mountains.
A weak Pacific storm system will move across the region Friday
afternoon through Saturday. This system will bring rain and snow
showers to the region. Light snow accumulations will be possible
in the mountains and adjacent plains.
A stronger Pacific storm system will affect the region Tuesday,
bring a chance of snow to the region.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters are
imminent today and tonight across all of south central and
southeast Colorado.
LINE/Hodanish
In the hours before
Special weather statement, Apr 10, 11:05 AM MST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1205 PM MDT WED APR 10 2019
COZ084-085-101845-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1205 PM MDT WED APR 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EL PASO COUNTY UNTIL 1245
PM MDT...
At 1203 PM MDT, Doppler radar was tracking a developing thunderstorm
over southeastern Colorado Springs, moving northeast at 25 mph.
Half inch hail and wind gusts around 50 mph will be possible with
this storm.
Locations impacted include...
Southeastern Colorado Springs, Calhan, Ramah, Yoder, Ellicott,
Peyton, Schriever AFB, Falcon, Stratmoor, Fort Carson, Peterson AFB
and Cimarron Hills.
LAT...LON 3888 10406 3865 10464 3876 10482 3913 10454
3913 10405
TIME...MOT...LOC 1802Z 220DEG 23KT 3877 10467Special weather statement, Apr 10, 11:45 AM MST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1245 PM MDT WED APR 10 2019
COZ084-085-101915-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1245 PM MDT WED APR 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
115 PM MDT...
At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm over
Truckton, or 37 miles east of Colorado Springs, moving northeast at
25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Yoder, Truckton and Rush.
LAT...LON 3860 10406 3858 10417 3889 10438 3905 10406
TIME...MOT...LOC 1845Z 240DEG 21KT 3874 10413
KT
Local storm report, Apr 10, 12:10 PM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
110 PM MDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM NON-TSTM WND GST 1 NW PUEBLO WEST 38.32N 104.77W
04/10/2019 M107 MPH PUEBLO CO TRAINED SPOTTER
MEASURED BY HOME WEATHER STATION. DAMAGE TO
SHINGLES AND FENCE.
&&Local storm report, Apr 10, 12:12 PM MST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
112 PM MDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND DMG 1 W PUEBLO WEST 38.31N 104.77W
04/10/2019 PUEBLO CO PUBLIC
ATV DAMAGE. PUBLIC VIDEO OF A GUSTNADO IN
THE AREA.
&&Local storm report, Apr 10, 3:14 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM NON-TSTM WND GST 2 E PUEBLO 38.30N 104.58W
04/10/2019 M60 MPH PUEBLO CO MESONET
MESONET STATION EW6496 PUEBLO.
&&Local storm report, Apr 10, 3:59 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM NON-TSTM WND GST 2 E PUEBLO 38.30N 104.58W
04/10/2019 M68 MPH PUEBLO CO MESONET
MESONET STATION EW6496 PUEBLO.
&&